Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 9, NWS Omaha, NE

January 23, 201113 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind chill advisory at Jan 23, 2011, 4:16 AM CST for 13 counties in Nebraska; Monona County, Iowa. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 4:16 AM CST (10:16 UTC)
Expired
Jan 23, 2011, 11:23 AM CST
In force
7 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS43 KOAX 231016
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
416 AM CST SUN JAN 23 2011

IAZ069-079-NEZ044-045-051>053-067-231800-
/O.CAN.KOAX.WS.W.0002.000000T0000Z-110123T1800Z/
/O.EXA.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
POTTAWATTAMIE-MILLS-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-CASS-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...FREMONT...
BLAIR...WAHOO...OMAHA...BELLEVUE...PLATTSMOUTH
416 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING...LIGHT SNOW WILL COME TO AN END EARLY THIS MORNING. BUT
  SOME BLOWING AND DRIFTING SNOW IS POSSIBLE. ALSO...TEMPERATURES
  WILL DROP TO NEAR ZERO THIS MORNING...AND WIND CHILLS COLDER
  THAN 10 BELOW WILL BE COMMON.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION IS
  EXPECTED. SNOW TOTALS FROM SATURDAY NIGHT AND EARLY SUNDAY WERE
  GENERALLY IN THE 4 TO 8 INCH RANGE. 

* WINDS...NORTH WINDS OF 10 TO 20 MPH WILL CAUSE MINOR BLOWING AND
  DRIFTING SNOW...AND WILL PRODUCE WIND CHILLS COLDER THAN 10
  BELOW. 

* IMPACTS...DRIVING CONDITIONS WILL BE DIFFICULT THIS MORNING FROM
  THE SNOW THAT FELL OVERNIGHT...AND FROM MINOR BLOWING AND
  DRIFTING SNOW. EXPECT SLICK ROADS AND ALLOW EXTRA TIME TO REACH
  EARLY MORNING DESTINATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

IAZ090-NEZ068-231800-
/O.CAN.KOAX.WS.W.0002.000000T0000Z-110123T1800Z/
/O.EXA.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
FREMONT-OTOE-
INCLUDING THE CITIES OF...SIDNEY...NEBRASKA CITY
416 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING...LIGHT SNOW WILL COME TO AN END EARLY THIS MORNING. BUT
  SOME BLOWING AND DRIFTING SNOW IS POSSIBLE. ALSO...TEMPERATURES
  WILL DROP TO NEAR ZERO THIS MORNING...AND WIND CHILLS AROUND 10
  BELOW WILL BE COMMON.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION IS
  EXPECTED. SNOW TOTALS FROM SATURDAY NIGHT AND EARLY SUNDAY WERE
  GENERALLY IN THE 4 TO 7 INCH RANGE.

* WINDS...NORTH WINDS OF 10 TO 20 MPH WILL CAUSE MINOR BLOWING AND
  DRIFTING SNOW...AND WILL PRODUCE WIND CHILLS COLDER THAN 10
  BELOW. 

* IMPACTS...DRIVING CONDITIONS WILL BE DIFFICULT THIS MORNING FROM
  THE SNOW THAT FELL OVERNIGHT...AND FROM MINOR BLOWING AND
  DRIFTING SNOW. EXPECT SLICK ROADS AND ALLOW EXTRA TIME TO REACH
  EARLY MORNING DESTINATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

NEZ032-033-043-231800-
/O.CAN.KOAX.WS.W.0002.000000T0000Z-110123T1200Z/
/O.NEW.KOAX.WC.Y.0009.110123T1016Z-110123T1800Z/
STANTON-CUMING-COLFAX-
INCLUDING THE CITIES OF...STANTON...WEST POINT...SCHUYLER
416 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM 20 TO 25 BELOW
  THIS MORNING. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH
  TEMPERATURES DROPPING BELOW ZERO WILL PRODUCE THE DANGEROUS WIND
  CHILLS. 

* IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN WIND
  CHILLS ARE COLDER THAN 20 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NEZ011-012-015>018-030-031-042-231800-
/O.CAN.KOAX.WW.Y.0003.000000T0000Z-110123T1200Z/
/O.NEW.KOAX.WC.Y.0009.110123T1016Z-110123T1800Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-PLATTE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...COLUMBUS
416 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM 20 TO 25 BELOW
  THIS MORNING. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH
  TEMPERATURES DROPPING BELOW ZERO WILL PRODUCE THE DANGEROUS WIND
  CHILLS. 

* IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN WIND
  CHILLS ARE COLDER THAN 20 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ043-NEZ034-231800-
/O.CAN.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
/O.NEW.KOAX.WC.Y.0009.110123T1016Z-110123T1800Z/
MONONA-BURT-
INCLUDING THE CITIES OF...ONAWA...TEKAMAH
416 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM 20 TO 25 BELOW
  THIS MORNING. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH
  TEMPERATURES DROPPING BELOW ZERO WILL PRODUCE THE DANGEROUS WIND
  CHILLS. 

* IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN WIND
  CHILLS ARE COLDER THAN 20 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ055-056-080-NEZ050-065-066-231800-
/O.CON.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
HARRISON-SHELBY-MONTGOMERY-BUTLER-SEWARD-LANCASTER-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...RED OAK...
DAVID CITY...SEWARD...LINCOLN
416 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* TIMING...LIGHT SNOW WILL COME TO AN END EARLY THIS MORNING. BUT
  SOME BLOWING AND DRIFTING SNOW IS POSSIBLE. ALSO...TEMPERATURES
  WILL DROP TO NEAR ZERO THIS MORNING...AND WIND CHILLS AROUND 10
  BELOW WILL BE COMMON.

* SNOW ACCUMULATIONS...NO ADDITIONAL SNOW ACCUMULATION IS
  EXPECTED. SNOW TOTALS FROM SATURDAY NIGHT AND EARLY SUNDAY WERE
  GENERALLY IN THE 3 TO 7 INCH RANGE.

* WINDS...NORTH WINDS OF 10 TO 20 MPH WILL CAUSE MINOR BLOWING AND
  DRIFTING SNOW...AND WILL PRODUCE WIND CHILLS NEAR 10 BELOW.

* IMPACTS...DRIVING CONDITIONS WILL BE DIFFICULT THIS MORNING FROM
  THE SNOW THAT FELL OVERNIGHT...AND FROM MINOR BLOWING AND
  DRIFTING SNOW. EXPECT SLICK ROADS AND ALLOW EXTRA TIME TO REACH
  EARLY MORNING DESTINATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

IAZ091-NEZ078-088>093-231800-
/O.CON.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
PAGE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...CLARINDA...CRETE...FAIRBURY...
BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
416 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* TIMING...LIGHT SNOW WILL COME TO AN END EARLY THIS MORNING. BUT
  SOME BLOWING AND DRIFTING SNOW IS POSSIBLE. ALSO...TEMPERATURES
  WILL DROP TO NEAR ZERO THIS MORNING...AND WIND CHILLS AROUND 10
  BELOW WILL BE COMMON.

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION WILL BE LESS
  THAN AN INCH. SNOW TOTALS FROM SATURDAY NIGHT AND EARLY SUNDAY
  WERE GENERALLY IN THE 3 TO 6 INCH RANGE.

* WINDS...NORTH WINDS OF 10 TO 20 MPH WILL CAUSE MINOR BLOWING AND
  DRIFTING SNOW...AND WILL PRODUCE WIND CHILLS NEAR 10 BELOW.

* IMPACTS...DRIVING CONDITIONS WILL BE DIFFICULT THIS MORNING FROM
  THE SNOW THAT FELL OVERNIGHT...AND FROM MINOR BLOWING AND
  DRIFTING SNOW. EXPECT SLICK ROADS AND ALLOW EXTRA TIME TO REACH
  EARLY MORNING DESTINATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
961 
WWUS43 KOAX 231322
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
722 AM CST SUN JAN 23 2011

IAZ055-056-069-079-080-NEZ044-045-050>053-065>067-231430-
/O.CAN.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...FREMONT...BLAIR...
DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...
PLATTSMOUTH
722 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS ENDED ACROSS THE AREA THIS MORNING AND WINDS HAVE DIMINISHED
TO LESS THAN 10 MPH. 

$$

IAZ090-091-NEZ068-078-088>093-231800-
/O.CON.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
FREMONT-PAGE-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...CLARINDA...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
722 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* TIMING...LIGHT SNOW WILL COME TO AN END EARLY THIS MORNING. 
  BUT SOME BLOWING AND DRIFTING SNOW IS POSSIBLE. ALSO...
  TEMPERATURES WILL DROP TO NEAR ZERO THIS MORNING...AND WIND 
  CHILLS AROUND 10 BELOW WILL BE COMMON. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION WILL BE LESS 
  THAN AN INCH. SNOW TOTALS FROM SATURDAY NIGHT AND EARLY SUNDAY 
  WERE GENERALLY IN THE 3 TO 6 INCH RANGE. 

* WINDS...NORTH WINDS OF 10 TO 20 MPH WILL CAUSE MINOR BLOWING 
  AND DRIFTING SNOW...AND WILL PRODUCE WIND CHILLS NEAR 10 
  BELOW. 

* IMPACTS...DRIVING CONDITIONS WILL BE DIFFICULT THIS MORNING 
  FROM THE SNOW THAT FELL OVERNIGHT...AND FROM MINOR BLOWING AND 
  DRIFTING SNOW. EXPECT SLICK ROADS AND ALLOW EXTRA TIME TO 
  REACH EARLY MORNING DESTINATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

&&

$$

IAZ043-NEZ011-012-015>018-030>034-042-043-231800-
/O.CON.KOAX.WC.Y.0009.000000T0000Z-110123T1800Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER
722 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM 20 TO 25 BELOW 
  THIS MORNING. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH 
  TEMPERATURES DROPPING BELOW ZERO WILL PRODUCE THE DANGEROUS 
  WIND CHILLS. 

* IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN 
  WIND CHILLS ARE COLDER THAN 20 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

FOBERT
801 
WWUS43 KOAX 231524
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
924 AM CST SUN JAN 23 2011

IAZ090-091-NEZ068-078-088>093-231630-
/O.CAN.KOAX.WW.Y.0003.000000T0000Z-110123T1800Z/
FREMONT-PAGE-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...CLARINDA...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
924 AM CST SUN JAN 23 2011

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS COME TO AN END IN SOUTHEAST NEBRASKA...AND THE WINTER
WEATHER ADVISORY IS CANCELED.

$$

IAZ043-NEZ011-012-015>018-030>034-042-043-231800-
/O.CON.KOAX.WC.Y.0009.000000T0000Z-110123T1800Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER
924 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM 20 TO 25 BELOW 
  THIS MORNING. NORTH WINDS OF 10 TO 15 MPH COMBINED WITH 
  TEMPERATURES DROPPING BELOW ZERO WILL PRODUCE THE DANGEROUS 
  WIND CHILLS. 

* IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES WHEN 
  WIND CHILLS ARE COLDER THAN 20 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MAYES
166 
WWUS43 KOAX 231723
WSWOAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1123 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY CANCELED...

.WIND CHILL READINGS HAVE RISEN ABOVE 20 BELOW ZERO...AND THE WIND
CHILL ADVISORY IS CANCELED.

IAZ043-NEZ011-012-015>018-030>034-042-043-231830-
/O.CAN.KOAX.WC.Y.0009.000000T0000Z-110123T1800Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER
1123 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELED THE
WIND CHILL ADVISORY.

WIND CHILL READINGS HAVE RISEN ABOVE 20 BELOW ZERO...AND THE WIND
CHILL ADVISORY IS CANCELED. WIND CHILLS OF 15 TO 20 BELOW ZERO ARE
STILL POSSIBLE THROUGH THE MORNING AND EARLY AFTERNOON AS WIND
SPEEDS INCREASE.

$$

MAYES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:31 AM CST, 45 minutes earlier.

Area forecast discussion, Jan 23, 3:31 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 AM CST SUN JAN 23 2011

.DISCUSSION...
ENDING WINTER WEATHER EVENT THIS MORNING...THEN TEMPERATURES THROUGH
THE WEEK...ARE THE PRIMARY FORECAST CONCERNS.

STRONG SHORTWAVE THAT PRODUCED OUR SNOW SATURDAY EVENING WAS
BEGINNING TO SHEAR OUT ACROSS KANSAS AND MISSOURI THIS MORNING.
LIGHT SNOW CONTINUED IN EASTERN NEBRASKA AND WESTERN IOWA NORTH OF
THIS FEATURE IN DEFORMATION ZONE BETWEEN AFOREMENTIONED SHORTWAVE
AND ANOTHER ONE DROPPING INTO THE NORTHERN PLAINS. REFLECTIVITIES
HAVE BEEN GRADUALLY DECREASING IN INTENSITY AFTER MIDNIGHT...AND
WERE SLOWLY DISSIPATING ON THE NORTHERN EDGE. MEANWHILE CLOUDS WERE
CLEARING IN OUR FAR NORTH AS COLD AND DRY HIGH PRESSURE WAS
SETTLING SOUTH. TEMPERATURES ARE WELL BELOW ZERO THERE...AND EVEN
WITH WINDS NEAR 10 MPH...WIND CHILLS ARE COLDER THAN 20 BELOW.

SO CONCERNING HEADLINES...NORTHERN AREAS WHERE SNOW HAS ENDED AND
BLOWING AND DRIFTING SNOW IS NOT AN ISSUE...WILL CONVERT WINTER
WEATHER ADVISORY AND NORTHERN COUNTIES OF WINTER STORM WARNING TO A
WIND CHILL ADVISORY AND RUN IT THROUGH THE MORNING. OVER THE REST OF
THE CWA...WITH SNOW DRYING UP ON RADAR...WILL MAINTAIN WINTER
WEATHER ADVISORY OR CONVERT WINTER STORM WARNING TO AN ADVISORY FOR
THE COMBINATION OF BLOWING/DRIFTING SNOW AND WIND CHILLS COLDER THAN
10 BELOW. ALL ADVISORIES WILL END AT NOON.

TEMPERATURES WILL CONTINUE TO DROP AFTER SUNRISE WITH THE COLD HIGH
PUSHING SOUTH. THEN A RETURN TO SOUTHERLY WINDS WILL HELP WARM
TEMPERATURES THIS AFTERNOON IN OUR WEST WHERE HIGHS COULD TOP 20. IN
THE EAST...LIGHT WINDS AND A LATE RETURN TO SOUTHERLY
FLOW...COMBINED WITH NEW SNOW COVER...SHOULD KEEP HIGHS IN THE
SINGLE DIGITS OR LOWER TEENS. LOWS TONIGHT SHOULD OCCUR IN THE EARLY
EVENING BEFORE RISING OVERNIGHT AS SOUTHERLY FLOW INCREASES AHEAD OF
APPROACHING COLD FRONT BEING DRIVEN SOUTH BY SHORTWAVE DIVING
THROUGH MINNESOTA. HAVE TEMPS GENERALLY IN THE TEENS AT SUNRISE
MONDAY. A DECENT WARM UP LOOKS ON TRACK MONDAY DESPITE COLD FRONT
PASSING THROUGH IN THE MORNING. NORTHWEST FLOW WILL PROMOTE MIXING
SO HIGHS IN THE 20S LOOK ASSURED...WITH SOME 30S IN OUR SOUTHWEST
WHERE SNOW COVER IS NOT AS DEEP.

RELATIVELY LIGHT WINDS AND CLEAR SKIES MONDAY NIGHT WILL ALLOW TEMPS
TO DROP TOWARD THE SINGLE DIGITS EARLY...BUT WEST AND SOUTHWEST FLOW
KICKS IN AFTER MIDNIGHT PREVENTING LOWS FROM BOTTOMING OUT. ANOTHER
QUICK WARM UP ON TUESDAY IN LOW LEVEL WARM ADVECTION REGIME AHEAD OF
NEXT CLIPPER SYSTEM. THAT SYSTEM WILL DRIVE A COLD FRONT THROUGH
EASTERN NEBRASKA TUESDAY EVENING...BUT LOOKS DRY ON LATEST MODEL
RUNS. LOWS TUESDAY NIGHT WILL HOLD IN THE TEENS AS NORTH OR
NORTHWEST WINDS REMAIN STIFF...BUT HIGHS WEDNESDAY WILL STRUGGLE
INTO THE 20S AS HIGH PRESSURE SETTLES OVERHEAD.

AGAIN THIS MORNING HAVE NO REASON TO CHANGE THE FORECAST AFTER
WEDNESDAY. COULD SEE HIGHS IN THE 30S THURSDAY AND FRIDAY WITH
WESTERLY LOW LEVEL FLOW FAVORABLE FOR WARMING.

DERGAN

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

MVFR CONDITIONS BECOMING VFR AT KOFK AFTER 09Z AND AFTER 12Z AT KOMA
AND KLNK AS SURFACE LOW OVER EASTERN KS CONTINUES TO TRACK SOUTHEAST
AND UPPER WAVE MOVES EAST OF THE AREA. WINDS ALSO SHOULD DIMINISH
AFTER 12Z AS SYSTEM MOVES OFF AND HIGH PRESSURE MOVES INTO THE
AREA.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR NEZ044-045-
     050>053-065>068-078-088>093.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NEZ011-012-015>018-
     030>034-042-043.

IA...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR IAZ055-056-069-
     079-080-090-091.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ043.

&&
Hazardous weather outlook, Jan 22, 7:14 PM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
714 PM CST SAT JAN 22 2011

IAZ043-055-056-080-091-NEZ034-050-066-090>093-231200-
BURT-BUTLER-HARRISON IA-JOHNSON-LANCASTER-MONONA IA-MONTGOMERY IA-
NEMAHA-PAGE IA-PAWNEE-RICHARDSON-SHELBY IA-
714 PM CST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON CST SUNDAY.
LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE DURING THE
OVERNIGHT HOURS. ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON...WITH
LOCAL AMOUNTS AROUND 6 INCHES POSSIBLE. EASTERLY WIND GUSTS TO 25 MPH
WILL CAUSE BLOWING AND DRIFTING SNOW.

CAUTION...DRIVING CONDITIONS ARE EXPECTED TO BE DIFFICULT OVERNIGHT.
EXPECT SLICK ROADS WITH REDUCED VISIBILITIES IN FALLING AND BLOWING
SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THROUGH SUNDAY. HOWEVER REPORTS OF
SNOWFALL ACCUMULATIONS...INCLUDING STORM TOTAL SNOW WOULD BE
APPRECIATED.

NEZ011-012-015>018-030-031-042-231200-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-THURSTON-WAYNE-
714 PM CST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SUNDAY. MODERATE SNOW WILL CONTINUE THIS EVENING BEFORE TAPERING TO
LIGHT SNOW OVERNIGHT. TOTAL ACCUMULATIONS FROM 3 TO 6 INCHES IS
EXPECTED WITH THE HIGHEST ACCUMULATIONS ALONG AND EAST OF A LINE FROM
CENTER TO NORFOLK TO SCHUYLER. EASTERLY GUSTS TO 25 MPH WILL LEAD TO
BLOWING AND DRIFTING SNOW. ALSO...THE COMBINATION OF WIND AND
COLD WILL LEAD TO WIND CHILL VALUES DROPPING TO 20 BELOW BY SUNDAY
MORNING.

CAUTION...DRIVING CONDITIONS ARE EXPECTED TO BE DIFFICULT OVERNIGHT.
EXPECT SLICK ROADS WITH REDUCED VISIBILITIES IN FALLING AND BLOWING
SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THROUGH SUNDAY. HOWEVER REPORTS OF
SNOWFALL ACCUMULATIONS...INCLUDING STORM TOTAL SNOW WOULD BE
APPRECIATED.

NEZ065-078-088-089-231200-
GAGE-JEFFERSON-SALINE-SEWARD-
714 PM CST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON CST
SUNDAY. A MIXING OF LIGHT SNOW AND LIGHT RAIN WILL CHANGE TO ALL THIS
MID EVENING. PATCHY FREEZING DRIZZLE IS ALSO POSSIBLE THROUGH THE
NIGHT. SNOW ACCUMULATIONS WILL RANGE FROM AROUND AN INCH IN JEFFERSON
COUNTY...TO 2 TO 3 INCHES IN SEWARD...SALINE AND GAGE COUNTIES.

NORTHERLY WIND GUSTS UP TO 25 MPH WILL CAUSE PATCHY BLOWING AND
DRIFTING SNOW MAINLY IN OPEN AREAS. CAUTION...CONDITIONS WILL
BE SLICK...ESPECIALLY ON SIDE WALKS...DRIVEWAYS AND UNTREATED
ROADWAYS. SOME LIMITED VISIBILITY WILL ALSO BE POSSIBLE DUE
TO FALLING AND BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THROUGH SUNDAY. HOWEVER REPORTS OF
SNOWFALL ACCUMULATIONS...INCLUDING STORM TOTAL SNOW WOULD BE
APPRECIATED.

IAZ069-079-090-NEZ032-033-043>045-051>053-067-068-231200-
CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-MILLS IA-OTOE-
POTTAWATTAMIE IA-SARPY-SAUNDERS-STANTON-WASHINGTON-
714 PM CST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

A WINTER STORM WARNING IS IN EFFECT TONIGHT AND EARLY SUNDAY
MORNING. MODERATE SNOW WILL CONTINUE OVERNIGHT...ALONG WITH EAST TO
NORTHEAST WINDS OF 15 TO 25 MPH. ACCUMULATIONS OF 5 TO 7 INCHES ARE
LIKELY...WITH WIDESPREAD AREAS OF BLOWING AND DRIFTING SNOW.

CAUTION...DRIVING CONDITIONS ARE EXPECTED TO BE DIFFICULT OVERNIGHT.
EXPECT SLICK ROADS WITH REDUCED VISIBILITIES IN FALLING AND BLOWING
SNOW. TRAVEL IS NOT ADVISED.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THROUGH SUNDAY. HOWEVER REPORTS OF
SNOWFALL ACCUMULATIONS...INCLUDING STORM TOTAL SNOW WOULD BE
APPRECIATED.

In the hours before

Local storm report, Jan 22, 10:29 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1029 PM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     SNOW             OMAHA                   41.26N 96.01W
01/22/2011  M8.1 INCH        DOUGLAS            NE   NWS EMPLOYEE

            NEAR 180TH AND CENTER.

&&

VDEWALD
Local storm report, Jan 22, 10:40 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1040 PM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     SNOW             2 NW LITTLE SIOUX       41.83N 96.05W
01/22/2011  M2.8 INCH        HARRISON           IA   CO-OP OBSERVER

            SOME DRIFTING.

&&

VDEWALD
Local storm report, Jan 22, 10:50 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1050 PM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     SNOW             OMAHA                   41.26N 96.01W
01/22/2011  M6.5 INCH        DOUGLAS            NE   BROADCAST MEDIA

            NEAR 120TH AND CENTER.

&&

VDEWALD
Local storm report, Jan 22, 11:28 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1128 PM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     SNOW             NORFOLK                 42.03N 97.42W
01/22/2011  E5.0 INCH        MADISON            NE   LAW ENFORCEMENT

&&

VDEWALD
Local storm report, Jan 22, 11:43 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1143 PM CST SAT JAN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     SNOW             STANTON                 41.95N 97.22W
01/22/2011  E7.0 INCH        STANTON            NE   LAW ENFORCEMENT

&&

VDEWALD
Local storm report, Jan 23, 4:16 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
416 AM CST SUN JAN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HEAVY SNOW       W OMAHA                 41.26N 96.01W
01/23/2011  M5.1 INCH        DOUGLAS            NE   NWS EMPLOYEE

            156TH AND WESTERN.

&&

LANDSVORK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 6:25 PM CSTWinter Storm WarningOAXCass, Colfax, Cuming, Dodge, Douglas, Otoe and 4 more10 hr

Nearby

Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.